Penalty function approach for mathematical programs with variational inequality constraints

Patrick T. Harker, Seung Chan Choi

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

The problem of solving a mathematical program with variational inequality or nonlinear complementarity constraints arises quite frequently in the analysis of physical and socio-economic systems. The current state-of-the-art for solving such problems is heuristic. This paper presents an exterior-point penalty method based on M.J. Smith's optimization formulation of the finite-dimensional variational inequality problem and the simplical decomposition algorithm for this problem class. Numerical results are presented to illustrate the potential of this technique for solving problems of realistic size.

Original languageEnglish (US)
Pages (from-to)41-50
Number of pages10
JournalInformation and decision technologies Amsterdam
Volume17
Issue number1
StatePublished - 1991
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Engineering(all)

Fingerprint

Dive into the research topics of 'Penalty function approach for mathematical programs with variational inequality constraints'. Together they form a unique fingerprint.

Cite this